Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 6, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 5, 2005, 12:23 PM MST for Kit Carson County, Yuma County, Colorado; 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 5, 2005, 1:00 PM MST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2005, 12:23 PM MST (19:23 UTC)
- In effect from
- Dec 5, 2005, 1:00 PM MST
- Expired
- Dec 5, 2005, 3:21 PM MST
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 051923 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1223 PM MST MON DEC 5 2005 ...QUICK BURST OF HIGH WINDS THIS AFTERNOON... .A STRONG LOW PRESSURE CENTER OVER CENTRAL NEBRASKA WILL SLIDE SOUTHEAST INTO NORTHEAST KANSAS BY EARLY EVENING. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OCCASIONALLY TO 55 MPH WILL DEVELOP MAINLY NORTH OF INTERSTATE 70 FOR A ONE TO THREE HOUR DURATION. COZ090-091-KSZ001>004-013>016-027-028-NEZ079>081-052300- /O.NEW.KGLD.WI.Y.0006.051205T2000Z-051206T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...BENKELMAN... TRENTON...MCCOOK 123 PM CST MON DEC 5 2005 /1223 PM MST MON DEC 5 2005/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OCCASIONALLY TO 55 MPH WILL DEVELOP MAINLY NORTH OF INTERSTATE 70 FOR A ONE TO THREE HOUR DURATION. SNOW FLURRIES MAY ALSO ACCOMPANY THE WIND...MAINLY ACROSS FAR SOUTHWEST NEBRASKA. THE COMBINATION OF SNOW AND WIND WILL PRODUCE LOWERED VISIBILITIES AT TIMES AND POSSIBLE ADVERSE DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
1 follow-up statement
000 WWUS73 KGLD 052221 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 321 PM MST MON DEC 5 2005 ...WIND ADVISORY HAS BEEN CANCELLED... .NORTHWEST WINDS WILL CONTINUE AT 20 TO 30 MPH UNTIL 5 PM MST (6 PM CDT) BEFORE QUICKLY SUBSIDING WITH THE LOSS OF SUNSHINE. COZ090-091-KSZ001>004-013>016-027-028-NEZ079>081-052330- /O.CAN.KGLD.WI.Y.0006.000000T0000Z-051206T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...BENKELMAN... TRENTON...MCCOOK 421 PM CST MON DEC 5 2005 /321 PM MST MON DEC 5 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:31 AM MST, 52 minutes earlier.
Area forecast discussion, Dec 5, 11:31 AM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1131 AM MST MON DEC 5 2005 .UPDATE...FIRST PERIOD UPDATE WILL BE OUT SHORTLY TO INCREASE AFTERNOON TEMPERATURES/ADJUST WINDS AND OTHER VARIOUS PARAMETERS. AT 18Z TEMPERATURES OVER ALL BUT THE EXTREME NORTHEAST CORNER OF THE FORECAST AREA HAD RISEN ABOVE FREEZING WITH A WARMER WEST TO SOUTHWEST WIND. LATEST RUC/LAMP GUIDANCE HAS A HANDLE ON CURRENT OBSERVATIONS AND HAVE BLENDED THEM FOR THE UPDATE TO INCLUDE LOW 30S NORTH...MID 30S CENTRAL...AND AROUND 40 FAR SOUTHERN ZONES. SURFACE LOW AND UPPER LEVEL VORT MAX ACROSS CENTRAL NEBRASKA WILL TRACK SOUTHEAST INTO NORTHEAST KANSAS BY 00Z. FORECAST TROUBLESPOT HERE IS WINDS AND POPS. EXPECT A WIND SHIFT ANYTIME TO THE NORTHWEST WITH WINDY CONDITIONS ACROSS THE WESTERN 1/2 OF THE AREA. LATEST RADAR IMAGERY SHOWING SNOW AND LIMITED VISIBILITIES AROUND THE 850-700 LAYER RH OF >75%. USING THIS AS A THRESHOLD SUGGESTS HIGHER POPS TO REMAIN IN NEBRASKA WITH FLURRIES ACROSS OUR NEBRASKA COUNTIES. HAVE UPPED FLURRIES TO SCATTERED VS ISOLATED AND WILL REMAIN WATCHFUL FOR POSSIBLE UPGRADE TO SNOW SHOWERS A BIT LATER. OTHER ADJUSTMENTS WERE FOR DEWPOINTS/CLOUDS/ETC. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Dec 5, 4:40 AM MST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 440 AM MST MON DEC 5 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 540 AM CST MON DEC 5 2005 /440 AM MST MON DEC 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ARCTIC AIR WILL MOVE INTO THE TRI-STATE AREA TUESDAY MORNING AND LAST THROUGH AT LEAST THURSDAY. HIGH TEMPERATURES DURING THIS PERIOD WILL STRUGGLE TO RISE ABOVE THE LOW TO MIDDLE TEENS. LOW TEMPERATURES WILL RANGE FROM A FEW DEGREES BELOW ZERO TO A DEGREE OR TWO ABOVE ZERO. WIND CHILL READINGS COULD FEEL AS COLD AS 15 BELOW ZERO. LIGHT SNOW IS EXPECTED TO START TUESDAY MORNING AND CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE TAPERING OFF TO FLURRIES. TOTAL SNOWFALL COULD VARY FROM 1 TO 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 3:52 PM MST | Wind Chill Advisory | GLD | Cheyenne, Kit Carson, Yuma | 30 hr |
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.